Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 237, NWS St. Louis, MO

November 26, 2019Adams County, Brown County, Pike County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Nov 26, 2019, 10:55 PM CST for Adams County, Brown County, Pike County, Illinois. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 26, 2019, 10:55 PM CST (04:55 UTC)
Expired
Nov 26, 2019, 11:30 PM CST
In force
35 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, IL, Brown County, IL, Pike County, IL

The radar

The Lincoln radar (KILX), 120 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 11:11 PM CSTTSTM WND GST 582 Wnw Mount Sterling, IL50KT (58MPH) WIND GUST RECORDED AT MOUNT STERLING ASOS (KI63) AT 11:11PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 10:22 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
561 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

981 
WUUS53 KLSX 270455
SVRLSX
ILC001-009-149-270530-
/O.NEW.KLSX.SV.W.0237.191127T0455Z-191127T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1055 PM CST Tue Nov 26 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northeastern Pike County in west central Illinois...
  Eastern Adams County in west central Illinois...
  Brown County in west central Illinois...

* Until 1130 PM CST.

* At 1054 PM CST, severe thunderstorms were located along a line
  extending from Golden to near Clayton to near Beverly, moving east
  at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mount Sterling, Camp Point, Clayton, Golden, Beverly, Buckhorn, La
  Grange, Kingston, Versailles, Richfield, Perry, Chambersburg, Mound
  Station, Ripley, La Prairie, Kellerville, Fishhook, Coopertown and
  Chatton.

This also includes Siloam Springs State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CST for west central
Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4019 9091 4011 9091 4010 9070 4008 9070
      4008 9067 4005 9068 4002 9063 4003 9061
      4001 9062 4000 9060 3998 9060 3998 9051
      3992 9054 3988 9058 3983 9057 3975 9062
      3976 9117 3994 9103 4019 9112
TIME...MOT...LOC 0454Z 258DEG 36KT 4009 9099 3996 9094 3977 9108 

HAIL...0.75IN
WIND...60MPH
 
$$

Britt
2 follow-up statements
593 
WWUS53 KLSX 270510
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1110 PM CST Tue Nov 26 2019

ILC001-149-270519-
/O.CAN.KLSX.SV.W.0237.000000T0000Z-191127T0530Z/
Pike IL-Adams IL-
1110 PM CST Tue Nov 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE AND EASTERN
ADAMS COUNTIES IN WEST CENTRAL ILLINOIS IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CST for west central
Illinois.

LAT...LON 4011 9091 4010 9070 4008 9070 4008 9067
      4005 9068 4002 9063 4003 9061 4001 9062
      4000 9060 3998 9060 3998 9051 3992 9054
      3988 9058 3985 9057 3984 9058 3989 9091
TIME...MOT...LOC 0509Z 258DEG 41KT 4010 9078 3999 9074 3992 9079 

$$

ILC009-270530-
/O.CON.KLSX.SV.W.0237.000000T0000Z-191127T0530Z/
Brown IL-
1110 PM CST Tue Nov 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR BROWN COUNTY...

At 1109 PM CST, severe thunderstorms were located along a line
extending from 10 miles northeast of Clayton to Mount Sterling to
near Buckhorn, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mount Sterling, Buckhorn, La Grange, Versailles, Mound Station,
Ripley and Coopertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CST for west central
Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4011 9091 4010 9070 4008 9070 4008 9067
      4005 9068 4002 9063 4003 9061 4001 9062
      4000 9060 3998 9060 3998 9051 3992 9054
      3988 9058 3985 9057 3984 9058 3989 9091
TIME...MOT...LOC 0509Z 258DEG 41KT 4010 9078 3999 9074 3992 9079 

HAIL...<.75IN
WIND...60MPH
 
$$

Britt
935 
WWUS53 KLSX 270525
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1125 PM CST Tue Nov 26 2019

ILC009-270534-
/O.EXP.KLSX.SV.W.0237.000000T0000Z-191127T0530Z/
Brown IL-
1125 PM CST Tue Nov 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY WILL EXPIRE AT
1130 PM CST...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 300 AM CST for west central
Illinois.

LAT...LON 4011 9091 4010 9070 4008 9070 4008 9067
      4005 9068 4002 9063 4003 9061 4001 9062
      4000 9060 3998 9060 3998 9051 3992 9054
      3988 9058 3985 9057 3984 9058 3989 9091
TIME...MOT...LOC 0524Z 258DEG 36KT 4013 9059 4002 9055 3995 9060 

$$

Britt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 6:00 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Nov 26, 6:00 PM CST, 4 hours 55 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
600 PM CST Tue Nov 26 2019

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 428 PM CST Tue Nov 26 2019

The stationary front continues to be draped across the CWA this
afternoon. The developing surface low is slowly moving NE. The low
is expected to remain just west of the CWA tonight. The dryline
associated with this system will help to develop TSRA tonight
along with a very dynamic system. These storms will spread NE into
the area late this evening and into the overnight hours. These
storms are in addition to the currently ongoing showers with
embedded storms spreading across the area.

The question then becomes if these storms are severe. Deep layer
shear of 80+ kts will spread over the area tonight with 500-1000
J/kg. If these storms can remain rooted in the boundary layer,
these storms may potentially be severe. While severe winds will be
the primary threat, given the very strong winds just off the
surface, given the amount of CAPE available, the potential for
short lived strong tornadoes exists. That said, this remains
conditional and will need to be monitored thru the evening. The
bulk of the ongoing convection appears to be elevated. The primary
threat for severe is expected to be late this evening, from
roughly 02z to about 06z.

Otherwise, the strong pressure gradient is expected to generate
wind gusts of 50 to perhaps 55 kts late tonight thru Wed morning.
Outside of these higher wind gusts, expect continued gusts of 30+
kts or so.

Tilly

.LONG TERM...  (Wednesday through Monday)
Issued at 339 AM CST Tue Nov 26 2019

The wind advisory will continue into Wednesday as low pressure moves
from eastern Wisconsin across northern Michigan and Lake Huron by
00Z.  High pressure over the Plains will build eastward through the
day, and the pressure gradient will eventually slacken enough for
winds to diminish below advisory criteria...most likely by 21Z. Highs
on Wednesday will be cooler in the mid 40s to around 50, but the
wind chill will definitely make it feel much cooler...more like the
low to mid 30s in most locations...at least until the wind drops off
in the mid to late afternoon.

A ridge stacked through the depth of the troposphere will build
across the Mississippi Valley on Wednesday night ahead of the next
trough.  The ridge continues drifting east through Thanksgiving Day,
and the flow will eventually turn back to the southwest as the ridge
axis moves east of the forecast area and the western U.S. trough
becomes the dominant weather feature.  The GFS is a bit faster with
this process than the ECMWF or NAM, and it has the 850mb wind
swinging around over central and southeast Missouri as early as 15Z
Thursday morning.  This produces weak to moderate moisture
convergence at 850mb between 15-18Z and about 0.01 inch of QPF. Most
of the GEFS QPF plumes are flat don't start to angle upward until
between 15-18Z, and then only slightly.  Feel pretty confident at
this point that if there is any wintry precipitation in the morning,
it'll be very light and is likely to have no impact to travel.  As
the moisture deepens in the afternoon, expect light rain to
overspread much of the area.  Clouds and precipitation will likely
limit highs to the upper 30s and low 40s.

Continuing low level warm advection will produce periods of rain
Thursday night through Saturday morning.  Temperatures will warm up
a few degrees on Friday, but it'll still be chilly since the surface
wind stays out of the east or southeast through Friday afternoon
with highs only in the mid to upper 40s.

A substantial piece of the trough over the western U.S. breaks off
and ejects northeast overnight Friday night.  The surface reflection
of the closed upper low moves from the Great Plains into the Midwest
Saturday.  The ECMWF and GFS diverge on the speed with which the low
moves east, with the GFS being about 6hrs faster than the EC.  The
GFS solution would push the cold front associated with this storm
system through the area during the morning or early afternoon, while
the ECMWF holds the front back until late afternoon and evening. The
slower solution would produce a greater threat for thunderstorms on
Saturday.  Have opted not to add thunder to the forecast at this
time and wait for better model agreement.

Another shot of cold air rolls in behind the front Sunday and
Monday.  Lows drop into the upper 20s to mid 30s and highs struggle
to reach the upper 30s and low 40s. There may be some snow showers
on Sunday as the upper low tracks north of Missouri across Iowa and
northern Illinois, but QPF on both the GFS and ECMWF are very light
so little if any accumulation is expected at this time.

Carney

&&

.AVIATION...  (For the 00z TAFs through 00z Wednesday Evening)
Issued at 543 PM CST Tue Nov 26 2019

Main changes are that chances for TSRA impacting KCOU and KUIN are
lower. However, it still appears that a few storms will be
possible during the time of the tempo group, so will leave it as
is for now. The timing for TSRA, potentially severe capable of
producing damaging winds and short lived strong tornadoes, still
remains on track.

Outside of the storms, the largest impact will be low cigs and
winds. Winds will become westerly late tonight with gusts of 40 to
50 kts. Brief gusts over 50 kts are likely late tonight through
Wed morning.

Tilly

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     40  48  32  41 / 100   0   0  70
Quincy          36  42  29  38 /  40   0   0  50
Columbia        36  45  30  39 /  40   0   0  80
Jefferson City  38  46  31  39 /  40   0   0  80
Salem           42  48  31  43 / 100   0   0  50
Farmington      40  49  31  39 / 100   0   0  80

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from midnight tonight to 3 PM CST Wednesday for
     Crawford MO-Franklin MO-Iron MO-Jefferson MO-Madison MO-
     Reynolds MO-Saint Charles MO-Saint Francois MO-Saint Louis
     City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-
     Washington MO.

     High Wind Warning from midnight tonight to 3 PM CST Wednesday
     for Audrain MO-Boone MO-Callaway MO-Cole MO-Gasconade MO-
     Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO-Shelby MO.

IL...Wind Advisory from midnight tonight to 3 PM CST Wednesday for
     Bond IL-Clinton IL-Fayette IL-Madison IL-Marion IL-Monroe
     IL-Randolph IL-Saint Clair IL-Washington IL.

     High Wind Warning from midnight tonight to 3 PM CST Wednesday
     for Adams IL-Brown IL-Calhoun IL-Greene IL-Jersey IL-
     Macoupin IL-Montgomery IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Nov 26, 5:34 PM CST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
534 PM CST Tue Nov 26 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
534 PM CST Tue Nov 26 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected through this evening and into early
Wednesday morning. Some of the storms may be severe capable of
producing tornadoes and damaging winds.

Late tonight and through Wednesday morning, winds will increase with
gusts up to 60 mph across portions of central and northwest Missouri
as well as west central and southwest Illinois. Elsewhere, winds
gusts of 40 to 50 mph are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong and gusty winds will continue on Wednesday, and the High Wind
Warning and Wind Advisory will remain in effect until 300 PM.
Sustained wind gusts of 50 to mph are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening.

Tilly

In the hours before

Special weather statement, Nov 26, 8:59 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service St Louis MO
859 PM CST Tue Nov 26 2019

MOZ034-041-042-270330-
Audrain MO-Monroe MO-Boone MO-
859 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOONE...NORTHWESTERN
AUDRAIN AND SOUTHWESTERN MONROE COUNTIES UNTIL 930 PM CST...

At 858 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles south of Higbee, moving northeast at 60 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Sturgeon, Madison and Harrisburg.

This also includes Union Covered Bridge Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until midnight CST for central and
northeastern Missouri.

LAT...LON 3924 9243 3925 9231 3949 9230 3938 9183
      3904 9253 3905 9254
TIME...MOT...LOC 0258Z 226DEG 52KT 3917 9248

Britt
Special weather statement, Nov 26, 9:08 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service St Louis MO
908 PM CST Tue Nov 26 2019

MOZ052-060-061-270400-
St. Charles MO-Lincoln MO-Warren MO-
908 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CHARLES...
SOUTHEASTERN LINCOLN AND EAST CENTRAL WARREN COUNTIES UNTIL 1000 PM
CST...

At 908 PM CST, Doppler radar was tracking a strong thunderstorm over
Innsbrook, moving northeast at 65 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
O'Fallon, Wentzville, Lake St. Louis, Troy, Warrenton, Wright City,
St. Paul, Moscow Mills, Winfield, Truesdale, Innsbrook, Josephville,
Fountain N' Lakes, Chain of Rocks, Flint Hill, Foristell, Old Monroe
and Foley.

This includes Interstate 70 in Missouri between exits 193 and 212.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CST for east central
Missouri.

LAT...LON 3911 9069 3909 9068 3905 9071 3900 9068
      3893 9066 3888 9061 3867 9106 3882 9119
TIME...MOT...LOC 0308Z 236DEG 55KT 3880 9104

Carney
Special weather statement, Nov 26, 9:36 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service St Louis MO
936 PM CST Tue Nov 26 2019

MOZ026-027-034-041-042-270400-
Marion MO-Audrain MO-Monroe MO-Boone MO-Shelby MO-
936 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOONE...
NORTHWESTERN AUDRAIN...SOUTHWESTERN MARION...SOUTHEASTERN SHELBY AND
MONROE COUNTIES UNTIL 1000 PM CST...

At 936 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Paris to near Clark to 7 miles southwest
of Sturgeon. Movement was northeast at 60 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Monroe City, Paris, Sturgeon, Madison, Granville, Hunnewell,
Holliday, Stoutsville, Florida and Indian Creek.

This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until midnight CST for central and
northeastern Missouri.

LAT...LON 3925 9237 3925 9231 3934 9231 3966 9211
      3976 9171 3954 9171 3933 9194 3913 9244
TIME...MOT...LOC 0336Z 234DEG 51KT 3950 9204 3929 9230 3917 9239

Britt
Local storm report, Nov 26, 10:44 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TSTM WND DMG     4 NE BURTON             39.94N 91.20W
11/26/2019                   ADAMS              IL   STORM CHASER

            TRAINED SPOTTER REPORTING SIDING FROM HOUSE
            RIPPED OFF, NICKEL-SIZED HAIL, GARBAGE
            CANS/LAWN CHAIRS BLOWN AWAY.

&&

MRB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 10:20 PM CSTSevere Thunderstorm WarningLSXAdams, Pike40 min
Nov 26, 10:37 PM CSTTornado WarningLSXClinton, Madison, Saint Clair38 min
Nov 26, 11:01 PM CSTSevere Thunderstorm WarningLSXRandolph29 min
Nov 27, 12:02 AM CSTSevere Thunderstorm WarningLSXMarion28 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.